What could brown discharge mean?
I started getting brown discharge last satuday (8/9 days ago). It's still here. I am on the cilest contraceptive pill and have been for almost two years. I have had no complications with it. There's not much, but what there is, it's noticeable. About a tablespoon full amount each day. I am getting cramps, nausea, headaches, backaches, tender breasts and restlessness. Please tell me what is going on? :( I am sexually active with my boyfriend. I have an underactive thyroid controlled by 125mg of thyroxine. Help please
I would recommend scheduling an appointment with either your primary care doctor or your OB GYN doctor at your earliest convenience to discuss this issue. There are several different causes of the kind of discharge you are describing, but what is first needed is a pelvic examination by your doctor to get a better sense of the type of discharge and whether or not there is any obvious inflammation of the pelvic organs. One cause of discharge that will need to be ruled out most likely are sexually transmitted infections, such as chlamydia or gonorrhea. In addition to discharge, other common symptoms of these infections include pain with urination or pain in the lower abdomen, although discharge is often the only sign. These infections can be diagnosed with some simple laboratory tests that your doctor can send. Another potential cause is bacterial vaginosis, which is a condition caused by overgrowth and uncontrolled proliferation of otherwise normal bacteria that are commonly found in the vagina. This condition can usually be diagnosed by having your doctor look at a sample of vaginal discharge under a microscope in the office. Based on what your doctor finds they'll be able to recommend additional treatment, which might include antibiotics for any identified infection.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.